Full blown investigations have been launched into circumstances surrounding the death of three persons who died at the New Senchi Health Centre in the Eastern Region after receiving injections.
The three deceased persons are Bande Yobi, Kwadwo Adjei Kyeremeh and Eugenia Atsupui Gapher, who are 78, 31 and 42-years-old respectively.
The Ghana Health Service (GHS) has dispatched a team of personnel to the health facility located at Akradie, according to the Director of Public Health at the Ghana Health Service, Dr Badu Sarkodie.
The Food and Drugs Authority has also dispatched a Pharmacovigilance team from its regional Eastern Regional Office to collaborate with the GHS on the matter.
The Police, it has been reported, have picked up two medical staff of the health centre believed to have administered the drug to help in investigations. They are James Yeboah and Simon Takeramah.
Meanwhile the FDA says preliminary investigations into the matter shows the injection administered may have been contaminated during preparation.
It identified the drug as o.9% Normal Saline which is prepared by mixing it with Benzathine Penicillin Powder for Injection.
"Benzathine Penicillin is presented as powder for Injection and should be reconstituted with STERILE water for injection and also used immediately to avoid contamination," according to the FDA.
According to reports, two other persons are currently in critical condition after receiving similar injections from the same health facility.
A family member of one of the deceased said her uncle died on Monday after receiving an injection at the Senchi Health Center.
According to her, the deceased uncle had visited the hospital to treat a skin condition and was injected by one of the medical officers.
Meanwhile the FDA says it has "dispatched the Pharmacovigilance team from the Eastern Regional Office to Akradie to investigate the issue in collaboration with the Ghana Health Service and will keep you updated as more information becomes available."
The FDA also advised "healthcare professionals and consumers are encouraged to be vigilant and report untoward effects of medicines and health products to the FDA by completing adverse reaction reporting forms provided in hospitals and Community Pharmacies designated as Patient Safety Centres across the country or through the contacts below: HOTLINES – 0299802932, 0299802933,TOLL FREE NUMBER – 0800151000 (free only on Airtel and Vodafone) and SMS SHORTCODE – 4015."